I’ve been taking 10mg Amlodipine for almost 2 years now and still suffering from swollen ankles and feet. Sometimes, especially when I’m wearing socks that stop at ankle height or clothes that might rub against my ankles, it causes very sore, red rash that can spread up my leg. I’ve seen swollen ankles is a very common side effect but is the rash common? I’ve seen my GP about it before but he didn’t seem too worried.
Amlodipine Side Effects: I’ve been... - High Blood Pressu...
I've been taking amlodipine since March initially 10mg but now 5mg along with 5mg ramipril.I also suffered terribly swollen ankles and feet with 10mg but less now.I also developed a very itchy and sore rash on my right shin that needed antibiotics when I developed cellulitis as a result.At the moment I find it flares up every couple of weeks and then dies down again but not to the same extent.I am hoping to change my drugs about due to some other unpleasant side effects....burning on my skin.Have you had anything like that by any chance?
I've tried taking Amlodipine on 3 occasions now over the years to appease my consultant. Each time horrendous swollen ankles, after the first bout being diagnosed with varicose eczema. Tried again a couple of years later - same side effect. Tried again just recently this time with an added diuretic to offset the swelling - it didn't. Then put on Felodipine in a tiny dose with an appointment to go back in 3 months. I stupidly stuck out that 3 months so that I could show my very swollen ankles and red legs to half way up my calfs so that I could prove to the consultant that I wasn't exaggerating or imagining the side effects but alas the day before the appointment I woke in agony with two very swollen red and painful toes which was diagnosed as gout as a direct result of the medication. Although the swelling has resolved after stopping the medication (not completely though in one ankle), the red inflammatory response from my feet to about 5 inches up my legs has stayed and I've got to live with i. I would never ignore such side effects again.
I too am on Amlodipine was on 10mg then developed ankle swelling and rash. I tried other Bp tablets and ended up with a hypertensive crisis in hospital. So back on 5mg Amlodipine plus Lorsatan plus Indapamide. The rash was dealt with E45 itch relief cream I use it daily . Swollen ankles still there occasionally especially in this hot weather. Do try the cream it is marvellous.
I too was on amlodopine and stupidly stayed on it for two years despite the swollen legs and ankles. I also developed the rash which in the end was covering the entire backs of my lower legs up to the knee. I got it after I'd been walking or standing for a while and I wondered if rather than a rash it was actually tiny broken blood vessels which had swollen so much they leaked. My doctor was completely unsympathetic saying that it was the best drug and then added a diuretic which made no difference. I finally saw a different doctor who immediately put me on ramipril - which I know affects some people badly too - but it has changed everything and I can now stand and walk for hours with no swelling or rash.
I have been on several types of blood pressure meds due to side effects until I was put on Candesartan 16mgs. My blood pressure remained stable for quite some time until recently. Despite keeping weight stable and doing fitness, my BP still rose. After an episode where I had an emergency visit to A & E via ambulance, my doctor put me on felodipine 5mgs as well. It hasn't stablised my BP as much as I would have hoped. I am unable to have diuretics due to a bladder complaint. She also said that if I had any swelling in my ankles etc to let her know immediately. I am thinking that for those who have adverse effects ask your GP for another drug until you find one that suits and causes no bad side effects. If your doctor ignores you, find another.